Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 18, 2016, 8:37 AM CDT for Creek County, Oklahoma. It took effect at Apr 18, 2016, 12:10 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2016, 8:37 AM CDT (13:37 UTC)
- In effect from
- Apr 18, 2016, 12:10 PM CDT
- Expired
- Apr 19, 2016, 5:04 AM CDT
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Creek County, OK
The radar
The Tulsa radar (KINX), 51 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Polecat Creek near Sapulpa (SPCO2).
- Action stage
- 21 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
958 WGUS44 KTSA 181337 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 837 AM CDT MON APR 18 2016 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-182137- /O.NEW.KTSA.FL.W.0005.160418T1710Z-160419T1004Z/ /SPCO2.1.ER.160418T1710Z.160419T0000Z.160419T0404Z.NO/ 837 AM CDT MON APR 18 2016 The National Weather Service in Tulsa has issued a * Flood Warning for The Polecat Creek near Sapulpa * from this afternoon to late tonight, or until the warning is cancelled. * At 8:28 AM Monday, the stage was 16.55 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...The Polecat Creek near Sapulpa is expected to rise above flood stage this afternoon and continue to rise to near 22.9 feet by this evening. The river is expected to fall below flood stage tonight. * Impact...At 22.0 feet, minor flooding of pasturelands and oil fields occurs. && LAT...LON 3600 9615 3592 9614 3599 9598 3606 9599 $$
2 follow-up statements
298 WGUS84 KTSA 181857 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 157 PM CDT MON APR 18 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-190257- /O.EXT.KTSA.FL.W.0005.000000T0000Z-160419T0618Z/ /SPCO2.1.ER.160418T1652Z.160418T1752Z.160419T0018Z.NO/ 157 PM CDT MON APR 18 2016 The Flood Warning continues for The Polecat Creek near Sapulpa. * until late tonight, or until the warning is cancelled. * At 12:52 PM Monday, the stage was 22.30 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring but the river is near its crest. * Forecast...The Polecat Creek near Sapulpa will crest this afternoon and then fall to below flood stage this evening. * Impact...At 22.0 feet, minor flooding of pasturelands and oil fields occurs. && LAT...LON 3600 9615 3592 9614 3599 9598 3606 9599 $$
833 WGUS84 KTSA 190551 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1251 AM CDT TUE APR 19 2016 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-190621- /O.CAN.KTSA.FL.W.0005.000000T0000Z-160419T0642Z/ /SPCO2.1.ER.160418T1652Z.160418T1752Z.160419T0042Z.NO/ 1251 AM CDT TUE APR 19 2016 The Flood Warning is cancelled for The Polecat Creek near Sapulpa. * At 7:42 PM Monday, the stage was 21.00 feet and the river was falling. * Flood stage is 21.0 feet. * Forecast...The Polecat Creek near Sapulpa will continue falling to around 15 feet by early afternoon Tuesday. * Impact...At 21.0 feet, minor agricultural flooding occurs. && LAT...LON 3600 9615 3592 9614 3599 9598 3606 9599 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:32 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 18, 6:32 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 632 AM CDT MON APR 18 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Varying ceilings between IFR and VFR across Eastern Oklahoma and Northwest Arkansas this morning should become all IFR/MVFR by mid to late morning hours as a frontal boundary moves into the CWA. Behind the front in Northeast Oklahoma...some periods of VFR ceilings could be possible this afternoon before falling back to MVFR overnight tonight. For Southeast Oklahoma and Northwest Arkansas...LIFR/IFR conditions with scattered precipitation will be possible this afternoon through the majority of the TAF period. && .PREV DISCUSSION... /ISSUED 338 AM CDT MON APR 18 2016/ DISCUSSION... Ongoing widespread convection will continue to shift eastward through the morning with the heaviest rains expected across far eastern OK and western AR. A lull in precip coverage is likely this afternoon into the evening hours before a gradual uptick in coverage tonight though not as widespread or as heavy as the current activity. Forecast precip amounts are not supportive of a focused flash flood threat however there remains some uncertainty on the northern extent of the heavier precip currently across TX. And in maintaining a consistent message...the current watch will remain across far SE OK until trends in the heaviest rains are more clear. Sfc boundary makes slow progress eastward and is forecast to reside across far eastern OK by sunrise Tues. Along and east of this boundary will be the region of higher precip chances as influence from the extremely slow moving upper low remains in place. The more widespread convection shifts east by Wednesday with more scattered coverage expected as upper low moves nearer the region. The main trough axis and primary airmass change passes Wednesday night with dry and warmer conditions expected from Thursday through next weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 56 73 55 / 50 40 50 30 FSM 70 60 71 58 / 90 80 80 60 MLC 69 58 72 56 / 60 70 70 40 BVO 70 52 73 50 / 50 20 40 30 FYV 68 56 69 51 / 90 70 80 60 BYV 69 56 68 53 / 90 70 90 70 MKO 70 57 72 55 / 70 70 70 50 MIO 69 55 71 53 / 90 60 70 40 F10 69 56 72 56 / 50 70 60 30 HHW 69 61 73 58 / 70 80 70 40 && .TSA Watches/Warnings/Advisories... OK...Flash Flood Watch through Tuesday morning for OKZ049-053. AR...NONE. && AVIATION...20
Hazardous weather outlook, Apr 18, 4:46 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 446 AM CDT MON APR 18 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 446 AM CDT MON APR 18 2016 ...HEAVY RAINFALL POTENTIAL CONTINUES THROUGH TUESDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. DISCUSSION... RAIN SHOWERS ALONG WITH SCATTERED EMBEDDED THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING AHEAD OF A COLD FRONT ENTERING INTO THE REGION. BY THIS AFTERNOON...THE GREATER SHOWER AND THUNDERSTORM CHANCES ARE EXPECTED TO SHIFT EAST OF HIGHWAY 69 IN EASTERN OKLAHOMA...WITH LESSER CHANCES TO THE WEST BEHIND THE FRONTAL BOUNDARY. OVERNIGHT TONIGHT...THE FRONTAL BOUNDARY IS FORECAST TO STALL OVER THE REGION...ALLOWING FOR CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE REGION TODAY AND TONIGHT...WITH THE GREATER FORECAST RAINFALL AMOUNTS OVER SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. ADDITIONAL RAINFALL AMOUNTS FROM AROUND A QUARTER OF AN INCH IN NORTHEAST OKLAHOMA TO OVER ONE INCH IN PARTS OF WEST CENTRAL ARKANSAS WILL BE POSSIBLE THROUGH TONIGHT. THIS ADDITIONAL RAINFALL WILL CONTINUE THE POTENTIAL FOR FLASH FLOODING CONDITIONS...ESPECIALLY ACROSS FAR SOUTHEAST OKLAHOMA WHERE A FLASH FLOOD WATCH REMAIN IN EFFECT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS ARE FORECAST TO BE ONGOING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY AS THE FRONTAL BOUNDARY REMAINS OVER THE REGION. THUNDERSTORM CHANCES WILL REMAIN POSSIBLE WEDNESDAY BEFORE THE ASSOCIATED UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE PLAINS FINALLY EXITS OFF TO THE EAST THURSDAY. PERIODS OF HEAVY RAINFALL COULD AGAIN BE POSSIBLE WITH THESE ADDITIONAL THUNDERSTORM CHANCES TUESDAY AND WEDNESDAY. BEHIND THE EXITING LOW PRESSURE SYSTEM...HIGH PRESSURE IS FORECAST TO SET UP OVER THE SOUTHERN PLAINS ALLOWING FOR WARMER TEMPERATURES AND DRIER CONDITIONS FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY INTO THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 1:44 AM CDT | Areal Flood Advisory | TSA | Creek, Pawnee | 3 hr |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.